Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Blood test showed uric acid 7.2mg/dl. Suffering from allergic asthma. Taking salbutamol inhaler. Suggest

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
Hi Doctor, in my blood test Uric acid is shown 7.2 mg/dL , then HDL cholesterol 70 /mg/dl , LDL 168 mg/dl
albumin to creatiinnie ratio ( Microalbumin 890 mg./dl , then creatinine urine 63 mg/dl, albumin to creatinine ratio 1413 ( mg alb 1gm creat - Unit) which should be less than 17 in normal.
i am suffering from allergic asthma and taking salbutamol inhaler, not having blood pressure or diabetics . aged 48 and height 5.6 and weight 62 kg
Posted Fri, 7 Jun 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

From all the test reports you have mentioned in your query, your serum uric acid and HDL levels are normal and healthy. But, your LDL level puts you at a high risk for heart diseases. I advise you to consult your doctor for the same.

Now coming to your urine report. I would first like to say that the test you have undergone can easily be corrupted and is not always considered accurate. Keeping that fact aside, your protein levels are indeed high, but this is commonly seen in patients being treated for asthma with steroids, not otherwise.

Let me point out that salbutamol is not a steroid, but is a bronchodilator commonly used for treating asthma. So we now come down to two possible causes for a high protein level in your urine:
1. If you were on steroids (eg. wysolone) for your asthma, or if you still are on any steroids
2. Kidney diseases/disorders

I would also like you to know that if you are on steroids then this report would be expected, but if you are not on any steroids; then you should seriously discuss your reports with a doctor (nephrologist-kidney specialist; if available, would be the best option), as this could be a sign of a serious condition that could result in kidney failure.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Blood test showed uric acid 7.2mg/dl. Suffering from allergic asthma. Taking salbutamol inhaler. Suggest 7 hours later
Dear Dr. Shoaib,

Thank you for your reply and very clear answer in detail.
My first test done on XXXXXXX 2010, and shown the Protein in urine.

For the Asthma, i use Salbutamol inhaler and some times tablet , 2 Mg, with Salbutamol and Theophiline - 100 mg. That i was using regularly. As you told it won't harm.

As you pointed out steriod, i use to take Betamethasone tab 0.5 mg, point out in your answer as one of the reason.

You are right Doctor, I use to had an asthma attack the day before i made the blood check, and taken Pulimicort and ventrolin Nebuliser from the hospital and after that from the hospital they have given me Seretide 250 inhaler to control. I had taken it the night before 12 hrs of the blood check.

Now the consultant doctor given me medicine to control the Chorestrol and for the Uric acid to bring down. ( do you need to know that medicine name)

From 2010 from my first test, the Cereratine in blood in 100 to 120 and the uric acid from 6.5 to 7

I will consultant with Nephrology doctor at the earliest. Thank you once again for your reply.

With kind regards
XXXXXXX
 
 
Answered by Dr. Shoaib Khan 21 minutes later
Hello once again XXXXXXX

So, you used to take Betamethasone, which is a steroid, which could have caused the increased protein in your urine in the past.

For now, as mentioned by you, you were given Pulmicort and Seretide 250 mg, which are both steroids and can cause the increased protein in your urine. So I am happy that a kidney disorder has been ruled out. I am really happy about this.

I am also happy that you are already on a cholesterol controlling medication, this is good news. You can provide me with the name. And also, I wish you would write back to me after 3 months, with your lipid profile again. To make sure that the current medication is helping you or not. Please do the same even with the uric acid level. Repeat after 3 months and write back to me.

Do not worry, as you are currently not on steroids, and also because you are taking cholesterol lowering and uric acid lowering medication, your levels will soon start coming down.

I wish you lots of luck and a beautiful healthy life hereafter.

Take care XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Blood test showed uric acid 7.2mg/dl. Suffering from allergic asthma. Taking salbutamol inhaler. Suggest 2 hours later

Dear Dr. Shoaib,

Thank you for your second reply and given me a great relief. The hospital have given me now Irbesartan 300 mg, Rosuvastatin 20 mg, and Allopurinol 300 mg and asked to take one month and after to check again. sure Doctor i will inform you about the next result. By God's grace i saw your website from Internet.

thank you Doctor, May God bless you and family.
with kind regards XXXXXXX
 
 
Answered by Dr. Shoaib Khan 4 minutes later
Thank you for your kind words XXXXXXX

I shall wait and pray for your good health and improvement. Looking forward to hearing good news about your improvement in a few weeks/months.

The current medications are perfect and will surely help. Also, please consult a nutritionist for a healthy diet to avoid increasing your cholesterol and uric acid levels.

You can write back to me for any further clarifications, or rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Blood test showed uric acid 7.2mg/dl. Suffering from allergic asthma. Taking salbutamol inhaler. Suggest 2 hours later
Dear Dr. shoaib,

Your reply gave me 100% satisfaction and relief. You have detailed the possbility for the protein in the urnine in your first reply itself, that made me to think about the steriod i used. Actually i was wondering for the last three years why this protein in urine, all doctors i XXXXXXX had asked if you have pain in leg ankle or knee, swelling below eyes, pain for joints, etc, only one nephroligist told to ignore it, but not told about the steriods, without seeing me or not even my full case sheet, you have anlaysed about the possbilty. thank you very much, indeed i suggest you should have a wesite in Face book so we can add as like page and so many can use XXXXXXX ....... yes really 100% it is a real magic.. I will contact back after my next check up result

with kind regards
XXXXXXX ( from India ) now in UAE
 
 
Answered by Dr. Shoaib Khan 8 hours later
Thank you so much for your kind words XXXXXXX

I am glad I could use my knowledge to help you. It is what I am here for. I was in UAE as well (Our Own English High School), but mostly in Oman (Muscat).

I shall be waiting for your reply, after your next test. In the meantime, please do not forget to rate my answers after closing this discussion. Your review matters a lot.

Wishing you a speedy recovery.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor